Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 116, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 29, 2016, 5:32 PM CDT for Lowndes County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2016, 5:32 PM CDT (22:32 UTC)
- Expired
- Apr 29, 2016, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
143
WGUS54 KJAN 292232
FFWJAN
MSC087-300130-
/O.NEW.KJAN.FF.W.0116.160429T2232Z-160430T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT FRI APR 29 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN LOWNDES COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 830 PM CDT
* AT 531 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLUMBUS...NEW HOPE AND STEENS.
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3330 8830 3329 8851 3354 8853 3355 8852
3352 8848 3356 8850 3356 8849 3357 8849
3361 8845 3367 8827
$$
CME1 follow-up statement
784
WGUS74 KJAN 300027
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CDT FRI APR 29 2016
MSC087-300037-
/O.CAN.KJAN.FF.W.0116.000000T0000Z-160430T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWNDES MS-
727 PM CDT FRI APR 29 2016
...THE FLASH FLOOD WARNING FOR EASTERN LOWNDES COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3330 8830 3329 8851 3354 8853 3355 8852
3352 8848 3356 8850 3356 8849 3357 8849
3361 8845 3367 8827
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 3:59 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 29, 3:59 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 359 PM CDT FRI APR 29 2016 ...SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN WILL CONTINUE TO BE AN INCREASING THREAT IN THE SHORT TERM... .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) LATEST SATELLITE IMAGERY SHOWED AN UPPER TROUGH OVER THE ROCKIES...WHICH HAD BECOME NEGATIVELY TILTED WITH AN ASSOCIATED NEARLY CLOSED LOW NEAR THE FOUR CORNERS REGION. AN UPPER JET SEGMENT OF 110 KNOTS WAS COMING AT THE BASE OF THE UPPER TROUGH. A SERIES OF SHORT WAVES WAS COMING OUT OF THE UPPER TROUGH IN THE SOUTHERN STREAM FROM THE SOUTHWEST. THE SUBTROPICAL JET WAS NOTED TO THE SOUTH OVER THE GULF. OTHERWISE AN MCS WAS NOTED AROUND THE MIDSOUTH REGION...WHICH HAS SOME SEVERE AND LOCALLY HEAVY RAIN RISKS. THE ACTIVITY WAS STAYING NORTH OF I-20 DUE TO THE STRENGTH FO THE CAP ACROSS THE SOUTH HALF OF THE REGION. ON THE SURFACE A WARM FRONT WAS NOTED ACROSS THE NORTHWEST. FOR TONIGHT THROUGH SATURDAY NIGHT...EXPECT AN ACTIVE PERIOD AS THE CLOSED LOW NEAR THE FOUR CORNERS REGION BRINGS IN A SERIES OF SHORT WAVES IN FROM THE SOUTHWEST. THIS WILL BRING A RISK OF SOME SEVERE WEATHER FOR THE NORTH TONIGHT AND FOR THE WESTERN AREAS ON SATURDAY AND SATURDAY NIGHT. THERE WILL BE GOOD INSTABILITY AND FORCING WITH THESE SHORT WAVES. THE PRIMARY RISKS THROUGH THE PERIOD WILL BE DAMAGING WINDS...GOLF BALL SIZED HAIL AND A POSSIBLE TORNADO. PER PREVIOUS DISCUSSION IT WILL PROBABLY BECOME MORE OF A HEAVY RAIN ISSUE AS WE PUSH INTO THE SATURDAY NIGHT. AS FAR AS HEAVY RAIN POTENTIAL IS CONCERN MOISTURE TRANSPORT WILL BE IMPRESSIVE WITH PWATS AROUND 1.8 TO 2 INCHES...WHICH WILL BRING SOME FLASH FLOOD POTENTIAL. RIGHT NOW IT LOOKS LIKE WE WILL BE LOOKING AT AROUND 3-5 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WPC HAS A SLIGHT RISK OF EXCEEDING FLASH FLOOD GUIDANCE FOR THE EXTREME NORTHWEST FOR TONIGHT...THEN MOST OF THE AREA FOR SATURDAY INTO SATURDAY NIGHT. SO WITH THE MODELS BRINGING WAVE AFTER WAVE OVER THE CWA WILL PUT OUT A FLASH FLOOD WATCH. WILL BEGIN IN THE NORTHWEST AREA FOR TONIGHT...THEN EXPAND ACROSS MOST OF THE REGION FOR SATURDAY INTO SATURDAY NIGHT. SO WITH THIS IN MIND PUT IN HEAVY RAIN WORDING IN THE GRIDS. FOR SUNDAY INTO SUNDAY NIGHT...OUR CHANCES OF CONVECTION WILL CONTINUE THROUGH THE REST OF THE SHORT TERM. WPC HAS A SLIGHT RISK OF RAINFALL EXCEEDING FLASH FLOOD GUIDANCE FOR THE SOUTH DURING THE PERIOD GENERALLY SOUTH OF INTERSTATE 20. FOR NOW WILL NOT MENTION LOCALLY HEAVY ON ANY GRAPHICS FOR THIS PERIOD. AS FAR AS TEMPS ARE CONCERN HIGHS WILL BE IN THE 80S AND LOWS WILL BE IN THE 60S./17/ .LONG TERM...(MONDAY THROUGH THURSDAY)... A SERIES OF SHORTWAVES WILL CONTINUE OUR RAIN CHANCES THROUGH EARLY NEXT WEEK. A SHARP SHORTWAVE WILL FINALLY END THE RAIN FROM THE WEST BY WEDNESDAY. THIS WILL PUT THE REGION UNDER A DEEP UPPER TROUGH WITH A BLOCKING RIDGE OVER THE ROCKIES. SO DRY NORTHWEST FLOW ALOFT WILL SET UP A DRY PERIOD REGIME OVER THE REGION FOR THE REMAINDER OF THE WORK WEEK. AS WE MOVE INTO THE WEEKEND MODELS DIFFER ON WHAT KIND OF UPPER RIDGING DEVELOPS OVER THE REGION IN ANY CASE THIS WILL CONTINUE OUR BOUT OF DRY WEATHER THROUGH THE WEEKEND ACCORDING TO THE GFS...WHILE THE EURO TRIES TO BRING IN SOME RAIN BY THE END OF THE WEEKEND. AS FAR AS TEMPS ARE CONCERN HIGHS WILL BE MAINLY IN THE 70S AND LOWS WILL BE MAINLY IN THE 50S./17/ && .AVIATION...SCATTERED TO NUMEROUS TSRA WILL CONTINUE OVER AREAS NORTH OF I-20. THESE STORMS WILL HAVE THE ABILITY TO BRIEFLY DROP CIGS/VSBYS TO IFR AS THEY PASS OVER AN AERODROME. THESE CONDITIONS WILL LIKELY CONTINUE INTO THE EVENING. THEREAFTER...MVFR/IFR CIGS WILL DEVELOP AGAIN BY 30/06Z AND LINGER THROUGH MOST OF THE PERIOD./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 67 84 66 80 / 21 51 71 60 MERIDIAN 66 86 67 81 / 17 30 55 61 VICKSBURG 70 83 66 81 / 39 67 70 52 HATTIESBURG 69 87 70 82 / 6 28 36 65 NATCHEZ 71 82 67 80 / 28 65 67 61 GREENVILLE 68 81 65 82 / 63 61 65 35 GREENWOOD 66 82 66 81 / 49 51 66 50 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 29, 4:50 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 450 PM CDT FRI APR 29 2016 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-034-035-040-041- 302200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON- HUMPHREYS-ISSAQUENA-SHARKEY- 450 PM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...MAINLY SATURDAY FLOODING THREAT...ELEVATED TIMING...MAINLY SATURDAY THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE STORMS MAINLY THIS EVENING...BUT HEAVY RAIN AND LOCALIZED FLASH FLOODING SHOULD BE A CONCERN THROUGH THE NIGHT. A GREATER THREAT FOR SEVERE WEATHER AND FLASH FLOODING MAY EVOLVE SATURDAY AS THUNDERSTORMS REDEVELOP ACROSS THE OUTLOOK AREA. THE BIGGEST CONCERN WILL BE FOR HAIL UP THE SIZE OF TENNIS BALLS. THUNDERSTORMS COULD MOVE REPEATEDLY OVER THE FORECAST AREA RESULTING IN VERY HEAVY RAIN AND LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE THREAT FOR SEVERE WEATHER AND FLASH FLOODING WILL BE A CONCERN GOING INTO SATURDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH SATURDAY NIGHT. MSZ026>029-032-036-037-042>044-302200- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-HOLMES-ATTALA-YAZOO- MADISON MS-LEAKE- 450 PM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT THROUGH SATURDAY FLOODING THREAT...ELEVATED TIMING...SATURDAY THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE STORMS MAINLY THIS EVENING. A GREATER THREAT FOR SEVERE WEATHER AND FLASH FLOODING MAY EVOLVE SATURDAY AS THUNDERSTORMS REDEVELOP ACROSS THE OUTLOOK AREA. THE BIGGEST CONCERN WILL BE FOR HAIL UP THE SIZE OF GOLF BALLS. THUNDERSTORMS COULD MOVE REPEATEDLY OVER THE FORECAST AREA RESULTING IN VERY HEAVY RAIN AND LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE THREAT FOR SEVERE WEATHER AND FLASH FLOODING WILL BE A CONCERN GOING INTO SATURDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH SATURDAY NIGHT. MSZ030-031-033-038-039-045-046-302200- CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER- 450 PM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...SATURDAY THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE STORMS MAINLY THIS EVENING. A THREAT FOR FLASH FLOODING MAY EVOLVE SATURDAY AS THUNDERSTORMS REDEVELOP ACROSS THE OUTLOOK AREA. THUNDERSTORMS COULD MOVE REPEATEDLY OVER THE FORECAST AREA RESULTING IN VERY HEAVY RAIN AND LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY FLOODING IS POSSIBLE FOR NORTHEAST MISSISSIPPI...EAST CENTRAL MISSISSIPPI...PORTIONS OF CENTRAL MISSISSIPPI...PORTIONS OF SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI ON SATURDAY NIGHT. THE THREAT FOR FLASH FLOODING WILL BE A CONCERN GOING INTO SATURDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ024>026-MSZ047>050-053>055-059>063-302200- CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE- COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 450 PM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...SATURDAY FLOODING THREAT...ELEVATED TIMING...SATURDAY THE THREAT FOR SEVERE WEATHER AND FLASH FLOODING MAY INCREASE SATURDAY AS THUNDERSTORMS DEVELOP ACROSS THE OUTLOOK AREA. THE BIGGEST CONCERN WILL BE FOR HAIL UP THE SIZE OF GOLF BALLS. THUNDERSTORMS COULD MOVE REPEATEDLY OVER THE FORECAST AREA RESULTING IN VERY HEAVY RAIN AND LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE THREAT FOR SEVERE WEATHER AND FLASH FLOODING WILL BE A CONCERN GOING INTO SATURDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SATURDAY THROUGH SATURDAY NIGHT. MSZ051-052-056>058-064>066-072>074-302200- NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 450 PM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY FLOODING THREAT...LIMITED TIMING...SATURDAY THE THREAT FOR FLASH FLOODING COULD INCREASE SATURDAY AFTERNOON AS THUNDERSTORMS WITH HEAVY RAIN DEVELOP ACROSS THE OUTLOOK AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE THREAT FOR FLASH FLOODING WILL BE A CONCERN GOING INTO SATURDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 21 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 29, 5:00 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL COLUMBUS 33.51N 88.40W
04/29/2016 E2.00 INCH LOWNDES MS BROADCAST MEDIA
HAIL BETWEEN HEN EGG AND TENNIS BALL SIZE REPORTED AT THE
EAST BANK LOCK AND DAM.
&&
27Local storm report, Apr 29, 5:01 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL NEW HOPE 33.45N 88.32W
04/29/2016 E1.00 INCH LOWNDES MS BROADCAST MEDIA
ON FOWLER DR
&&
CMELocal storm report, Apr 29, 5:02 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 3 NNW OAK GROVE 32.90N 91.42W
04/29/2016 E1.50 INCH WEST CARROLL LA LAW ENFORCEMENT
&&
CMELocal storm report, Apr 29, 5:07 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 3 N COLUMBUS 33.55N 88.40W
04/29/2016 E1.75 INCH LOWNDES MS PUBLIC
GOLF BALL SIZED HAIL 3 MILES NORTH OF COLUMBUS
&&
27Local storm report, Apr 29, 5:11 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 N COLUMBUS 33.55N 88.40W
04/29/2016 E1.00 INCH LOWNDES MS PUBLIC
QUARTER SIZED HAIL AT INTERSECTION OF LINCOLN RD AND HWY
45 N JUST N OF COLUMBUS
&&
27Local storm report, Apr 29, 5:27 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL NEW HOPE 33.45N 88.32W
04/29/2016 E1.00 INCH LOWNDES MS BROADCAST MEDIA
ON FOWLER DR
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:56 AM CDT | Special Weather Statement | JAN | Bolivar | 34 min |
| Apr 29, 12:18 PM CDT | Special Weather Statement | JAN | Sunflower | 27 min |
| Apr 29, 12:20 PM CDT | Special Weather Statement | JAN | Washington | 40 min |
| Apr 29, 12:29 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 46 min |
| Apr 29, 1:02 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 58 min |
| Apr 29, 2:05 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery | 2 hr |
| Apr 29, 2:20 PM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 25 min |
| Apr 29, 2:58 PM CDT | Special Weather Statement | JAN | Webster | 47 min |
| Apr 29, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 32 min |
| Apr 29, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 58 min |
| Apr 29, 4:06 PM CDT | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 23 more | 24 hr |
| Apr 29, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 28 min |
| Apr 29, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 53 min |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.